Alert archive / Tennessee / River Flood Advisories in 2013

River Flood Advisory 17, NWS Nashville, TN

April 11, 2013Lawrence County, Tennessee; Lauderdale County, Alabama

NWS Nashville, TN issued this river flood advisory at Apr 11, 2013, 11:55 PM CDT for Lawrence County, Tennessee; Lauderdale County, Alabama. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2013, 11:55 PM CDT (04:55 UTC)
Expired
Apr 12, 2013, 10:21 AM CDT
In force
10 hr
Issued by
NWS Nashville, TN

Counties Lauderdale County, AL, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal Creek near Iron City (IRCT1). The gauge peaked at 10.97 ft at Apr 12, 2013, 5:00 AM CDT.

actionminormoderate510152004/1204/13
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 11, 2:12 PM CDT, 9 hours 43 minutes earlier.

Area forecast discussion, Apr 11, 2:12 PM CDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
212 PM CDT THU APR 11 2013

.DISCUSSION...SURFACE FRONT MOVING INTO WESTERN MIDDLE TENNESSEE
THIS HOUR, WITH LINE OF CONVECTION WELL AHEAD OF THE SURFACE
BOUNDARY AND A WIDE AREA OF RAIN EXTENDING BACK TO THE MISSISSIPPI
RIVER. INSTABILITY PARAMETERS IN THE RAIN-FREE AREA TO OUR EAST
REMAIN MODEST, WITH ISOLATED SEVERE STORMS POSSIBLE THE REST OF
THIS AFTERNOON. SURFACE FRONT WILL CONTINUE PUSHING ACROSS MIDDLE
TENNESSEE INTO THE EVENING, WITH GRADUAL CLEARING FROM WEST TO
EAST LATER TONIGHT AND TOMORROW MORNING AS DRIER, COOLER AIR WORKS
ITS WAY INTO THE MID STATE. WEAK HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT, WITH THE UPPER RIDGE PASSING TO OUR EAST BY
SUNDAY EVENING. TEMPERATURES THE NEXT 48 HOURS OR SO WILL BE MUCH
COOLER THAN WHAT WE EXPERIENCED BEFORE THE COLD FRONT, WITH MUCH
WARMER AIR ARRIVING BY SUNDAY. AT THIS TIME, WE'RE LOOKING AT
SLIGHT CHANCE POP'S FOR MUCH OF NEXT WEEK AS A SERIES OF WEAK
SHORTWAVES AFFECTS THE MID STATE, WITH THE NEXT MAJOR FROPA NOT
EXPECTED UNTIL THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      47  64  42  65 /  50  05  10  05
CLARKSVILLE    42  62  38  65 /  30  05  10  05
CROSSVILLE     46  58  38  62 /  90  10  10  10
COLUMBIA       46  66  42  67 /  50  05  10  05
LAWRENCEBURG   44  66  41  69 /  40  05  10  05
WAVERLY        43  63  39  66 /  30  05  05  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ROSE
Hazardous weather outlook, Apr 11, 5:13 AM CDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT THU APR 11 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-121015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
513 AM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE TODAY. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY
THREAT BUT LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:45 PM CDTRiver Flood AdvisoryOHXPerry59 hr
Apr 12, 8:10 AM CDTRiver Flood AdvisoryOHXHickman14 hr
Apr 12, 2:02 PM CDTFrost AdvisoryOHXBenton, Cannon, Cheatham, Clay, Cumberland, Davidson and 26 more18 hr
Apr 12, 2:02 PM CDTSpecial Weather StatementOHXCoffee, Grundy, Van Buren, Warren18 hr

Nearby

River Flood Advisories in Tennessee, 2013River Flood Advisories in Alabama, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.